Hail, Guilford
- When
- April 26, 3:58 PM EST
- Where
- Guilford County, Jamestown
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.000, -79.933
8 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Apr 26, 1:25 PM EST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 225 PM EDT SAT APR 26 2003 WIDESPREAD AFTERNOON CONVECTION WILL END AS STRONG UPPER LOW AND ASSOCIATED COLD FRONT MOVES EAST ACROSS THE AREA. CONVECTION WILL END LATE THIS AFTERNOON OVER THE PIEDMONT AND BY EARLY EVENING OVER THE COASTAL PLAIN. COLD POCKET ALOFT ASSOCIATED WITH UPPER LOW WILL PROVIDE OPPORTUNITY FOR THUNDERSTORMS TO PRODUCT HAIL BEFORE ENDING. QUITE A BIT OF LOW LEVEL MOISTURE BEHIND FRONT SO WILL BE SLOW TO CLEAR. WILL GO MOSTLY CLOUDY WITH SOME FOG FOR TONIGHT. RIDGING BUILDS IN SUNDAY THROUGH MIDWEEK WITH FAIR WEATHER AND SEASONAL TEMPERATURES EXPECTED. RIDGING WEAKENS MID TO LATE WEEK ALLOWING A WEAK FRONT TO APPROACH THE AREA. WILL CONTINUE LOW POP FORECAST FOR WEDNESDAY AND EARLY THURSDAY HOWEVER TIMING OF THIS FRONT AND ITS IMPACT IS A BIT UNCERTAIN AT THIS TIME. RAH...NONE. SWH
NCZ007>011-021>028-038>043-073>078-083>086-088-089-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 437 AM EDT SAT APR 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT FROM SEVERE THUNDERSTORMS WILL BE HAIL UP TO ONE INCH IN DIAMETER. DUE TO THE LACK OF STRONG WINDS ALOFT THERE WILL NOT BE A SIGNIFICANT THREAT OF DAMAGING WINDS HOWEVER ISOLATED WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE. LOCATIONS ALONG AND EAST OF A LINE FROM ROXBORO TO THE TRIANGLE AND ROCKINGHAM WILL HAVE THE BEST CHANCE AT EXPERIENCING SEVERE THUNDERSTORMS. THUNDERSTORMS ACTIVITY WILL END FROM WEST TO EAST THIS AFTERNOON. THE THUNDERSTORM THREAT SHOULD TAPER OFF OVER THE TRIAD AROUND NOON BUT LINGER WELL INTO THE AFTERNOON HOURS ACROSS THE COASTAL PLAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED .SPOTTER INFORMATION STATEMENT... NETWORK ACTIVATION MAY BE REQUIRED IN CENTRAL NORTH CAROLINA AND THE SANDHILLS. JO
NCZ011-027-261815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 115 PM EDT SAT APR 26 2003 ...STRONG THUNDERSTORM WILL MOVE ACROSS HALIFAX AND NASH COUNTIES THROUGH 215 PM EDT... AT 115 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CASTALIA...OR ABOUT 9 MILES NORTHWEST OF NASHVILLE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...AVENTON...AND...RED OAK...GLENVIEW. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.
NCZ028-043-261830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 131 PM EDT SAT APR 26 2003 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS EDGECOMBE AND WILSON COUNTIES THROUGH 230 PM EDT... AT 131 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN MOVING ACROSS EDGECOMBE AND WILSON COUNTIES. THE STORMS ARE MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...ROCKY MOUNT...KINGSBORO...WHITAKERS...AND LEGGETT. GUSTY WINDS SMALL HAIL...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. SGY
The Roanoke radar (KFCX), 118 km away, was scanning. The volume nearest the first event began at 20:55 UTC.
8 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5348279, 5348280, 5348281, 5348282, 5348283, 5348284, 5348285, 5348286.